Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 164, NWS New Orleans, LA

August 1, 2005Harrison County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 1, 2005, 2:54 PM CDT for Harrison County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2005, 2:54 PM CDT (19:54 UTC)
Expired
Aug 1, 2005, 3:33 PM CDT
In force
39 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Harrison County, MS

The radar

The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:00 PM CDT, 54 minutes earlier.

Area forecast discussion, Aug 1, 2:00 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 PM CDT MON AUG 1 2005

.DISCUSSION...
UPPER RIDGE OVER CENTRAL PLAINS WEST OF MISSOURI EXPECTED TO EXPAND
EAST ACROSS CENTRAL CONUS WEDNESDAY. WEAK LOW PRESSURE TROUGH
REMAINS STAGNATED OVER EAST COAST AND SOUTH GULF COAST STATES.
NO SIGNIFICANT CHANGES IN STORE FOR AREA UNTIL SATURDAY WHEN THE
RIDGE BUILD SOUTH OVER EAST TX AND WEST LA. SOUTHEAST LA AND SOUTH
MS WILL CONTINUE TO EXPERIENCE AFTERNOON AND EARLY EVENING
THUNDERSTORMS EACH DAY. TROPICAL MARINE ENVIRONMENT WILL SUPPORT
SCATTERED CONVECTION OVER THE COASTAL WATERS DURING THE LATE NIGHT
AND EARLY MORNING HOURS. NOT MUCH IN THE TROPICS. TROPICAL WAVE OVER
EASTERN CARIBBEAN NEAR 65W UNDER A WEAK RIDGE FOR NOW SHOULD
CONTINUE MOVING WEST INTO HONDURAS/BELIZE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  90  73  89 /  20  50  10  50
BTR  72  92  73  91 /  10  50  10  50
MSY  77  92  77  90 /  20  50  20  50
GPT  75  89  75  88 /  20  50  20  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 1, 10:30 AM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT MON AUG 01 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1030 AM CDT MON AUG 01 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS WILL
SLOWLY DISSIPATE THIS AFTERNOON.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST
LOUISIANA AND EXTREME SOUTH MISSISSIPPI THIS AFTERNOON AND EVENING.
THUNDERSTORMS MAY PRODUCE LOCALIZED RAINFALL AMOUNTS OF 2 TO 3
INCHES WITH SOME FLOODING OF STREETS...SMALL STREAMS...AND LOW LYING
AREAS. OTHERWISE...ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE
PERIOD...HOWEVER ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 5:40 PM CDTSevere Thunderstorm WarningLIXPlaquemines45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.